Opiate detox symptoms present themselves as one of the most difficult withdrawal profiles to overcome. Often compared to a very bad case of the flu, there are plenty of other symptoms that make the opiate detox symptoms so difficult to bear; psychically and psychologically.
Opiates, which include drugs such as morphine, hydocodone, oxycodone, and heroin, are some of the most addictive substances that users take, either for recreation or medical purposes. Once an individual has become dependent, or addicted, to an opiate-based medication, they often find it very difficult to discontinue the medication. Usually, anywhere from 6-24 hours after the last dose of an opiate drug, the user will begin to experience the beginning of opiate detox symptoms.
Our Programs Help With Opiate Detox Symptoms
Normally opiate detox symptoms will begin with alternating hot flashes and cold chills, tearing of the eyes and nose, excessive sneezing and yawning, restless leg syndrome, and craving for the medication. The longer a user goes without medication, once dependent, the more severe the opiate detox symptoms will be. Usually around 24-48 hours after the last dose of the drug, the more uncomfortable and severe symptoms present themselves.
Nausea and vomiting are very common, as is diarrhea and stomach and intestinal pains. Appetite is suppressed, and some patients find holding down water to be a difficult task. Physiological symptoms also include: dilated pupils, sweating (cold sweats being very common), fatigue, goosebumps, and a sense of inner restlessness that is especially difficult – mainly because it is combined with extreme weakness and fatigue. Many users experience psychological symptoms as another aspect of their opiate detox symptoms. These include depression, extreme craving for the drug(s), and sometimes, even suicidal idealization.
The Best Treatment for Opiate Detox Symptoms
The duration of the symptoms, in their acute phase, usually peak around 3 days after the last use of the drug, and continue for about 7-10 days – slowly becoming more manageable with every day. It is recommended to seek professional attention for patients displaying severe opiate withdrawal symptoms.